Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

The principle of functoriality


Author: James Arthur
Journal: Bull. Amer. Math. Soc. 40 (2003), 39-53
MSC (2000): Primary 11R39; Secondary 22E55
DOI: https://doi.org/10.1090/S0273-0979-02-00963-1
Published electronically: October 10, 2002
MathSciNet review: 1943132
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [AC] J. Arthur and L. Clozel, Simple Algebras, Base Change, and the Advanced Theory of the Trace Formula, Ann. of Math. Stud. 120, Princeton Univ. Press, Princeton, 1989. MR 90m:22041
  • [BCDT] C. Breuil, B. Conrad, F. Diamond, and R. Taylor, On the modularity of elliptic curves over ${\mathbb Q}$: Wild 3-adic exercises, J.A.M.S. 14 (2001), 843-939. MR 2002d:11058
  • [BDST] K. Buzzard, M. Dickinson, N. Shepard-Barron, and R. Taylor, On icosahedral Artin representations, Duke Math. J. 109 (2001), 283-318.
  • [C] H. Carayol, Preuve de la conjecture de Langlands locale pour $\mathrm{GL}_n$: Travaux de Harris-Taylor et Henniart, Seminaire Bourbaki, 1998-99, Exposé 857, Astérisque No. 266 (2000), 191-243. MR 2001i:11136
  • [CKPS] J. Cogdell, H. Kim, I. Piatetski-Shapiro, and F. Shahidi, On lifting from classical groups to $\mathrm{GL}_N$, Publ. Math. Inst. Hautes Études Sci. 93 (2001), 5-30. MR 2002i:11048
  • [H] H. Hasse, History of class field theory, in Algebraic Number Theory, edited by J. Cassels and A. Fröhlich, Academic Press, 1967, pp. 266-279. MR 36:1417
  • [HT] M. Harris and R. Taylor, On the geometry and cohomology of some simple Shimura varieties, Ann. of Math. Stud. 151, Princeton University Press, Princeton, 2001.
  • [He] G. Henniart, Une preuve simple des conjectures de Langlands de $\mathrm{GL}(n)$ sur un corps $p$-adique, Invent. Math. 139 (2000), 439-455. MR 2001e:11052
  • [K] H. Kim, Functoriality for the exterior square of $\mathrm{GL}_4$ and symmetric fourth power of $\mathrm{GL}_2$, preprint.
  • [KS] H. Kim and F. Shahidi, Functorial products for $\mathrm{GL}_2\times\mathrm{GL}_3$ and symmetric cube for $\mathrm{GL}_2$, Ann. of Math. 155 (2002), 837-893.
  • [L1] R. Langlands, Problems in the theory of automorphic forms, Lecture Notes in Math. 170, Springer-Verlag, 1970, pp. 18-61. MR 46:1758
  • [L2] -, On the classification of irreducible representations of real algebraic groups, in Representation Theory and Harmonic Analysis on Semisimple Lie Groups, AMS Mathematical Surveys and Monographs, 31, 1989, pp. 101-170. MR 91e:22017
  • [L3] -, Base Change for $\mathrm{GL}(2)$, Ann. of Math. Stud. 96, Princeton Univ. Press, Princeton, 1980. MR 82a:10032
  • [L4] -, On the notion of an automorphic representation, in Automorphic Forms, Representations and $L$-functions, Proc. Sympos. Pure Math., Vol. 33, part 1, Amer. Math. Soc., 1979, pp. 203-207. MR 81m:10055
  • [L5] -, Automorphic representations, Shimura varieties and motives, in Automorphic Forms, Representations and $L$-functions, Proc. Sympos. Pure Math., Vol. 33, part 2, Amer. Math. Soc., 1979, pp. 205-246. MR 83f:12010
  • [Laf] L. Lafforgue, Chtoucas de Drinfeld et correspondence de Langlands, Invent. Math. 147 (2002), 1-241.
  • [Ra] D. Ramakrishnan, Modularity of solvable Artin representations of $\mathrm{GO}(4)$-type, Int. Math. Research Notices, no. 1 (2002), 1-54.
  • [Ro] J. Rogawski, The nonabelian reciprocity law for local fields, Notices Amer. Math. Soc. 47 (2000), 35-41. MR 2001a:11192
  • [S1] J.-P. Serre, Abelian $\ell$-adic Representations and Elliptic Curves, Benjamin, New York, 1968. MR 41:8422
  • [S2] -, Propriétés conjecturales des groupes de Galois motiviques et des representations $\ell$-adiques, in Motives, Proc. Sympos. Pure Math., Vol. 55, part 1, Amer. Math. Soc., 1994, pp. 377-400. MR 95m:11059
  • [T] J. Tunnell, Artin's conjecture for representations of octahedral type, Bull. Amer. Math. Soc. 5 (1981), 173-175. MR 82j:12015

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 11R39, 22E55

Retrieve articles in all journals with MSC (2000): 11R39, 22E55


Additional Information

James Arthur
Affiliation: Department of Mathematics, University of Toronto, Toronto, M5S 3G3, Canada
Email: arthur@math.toronto.edu

DOI: https://doi.org/10.1090/S0273-0979-02-00963-1
Keywords: Spectra, automorphic representations, Galois group, functoriality, Langlands group, motives
Received by editor(s): October 10, 2000
Received by editor(s) in revised form: December 1, 2000, and February 21, 2002
Published electronically: October 10, 2002
Additional Notes: The author was supported in part by a Guggenheim Fellowship, the Institute for Advanced Study, and an NSERC Operating Grant.
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society